MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H, STRL; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H, STRL; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD LT 3H, STRL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a distal radius fracture surgery the drp plate ar-8916vsl-03s (lot: 15167246) failed in the top-left locking hole.It was not possible to insert the locking screw, as it just didn¿t hold the screw.The surgeon switched to another plate ar-8916vsl-03s (lot: 15167246) and the screw got stuck in the locking hole on the second plate.The screw got almost welded into the plate, and the surgeon couldn`t remove it, and accepted the position even though not ideal.The second plate remained in the patient, in an acceptable way.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with the second plate with the same part- and lot no.As the first one.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion.

Brand Name
VOLAR DISTAL RAD PLT TI STD LT 3H, STRL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21678766
Report Number1220246-2025-01133
Device Sequence Number7599863
Product Code HRS
UDI-Device Identifier00888867211735
UDI-Public(01)00888867211735(11)231114(17)281031(10)15167246
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD LT 3H, STRL
Device Catalogue NumberAR-8916VSL-03S
Device Lot Number15167246
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown